Texas, 2007

Damaging Winds in Texas, June 28, 2007

June 28, 2007 · NWS HGX · 2 events in 2 counties and zones

An isolated severe thunderstorm formed over Harris County along a mid-afternoon small scale boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

An isolated severe thunderstorm formed over Harris County along a mid-afternoon small scale boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 28, 1:50 PM CST, 10 minutes earlier.

Area forecast discussion, Jun 28, 1:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
250 PM CDT THU JUN 28 2007

.DISCUSSION...
SLOWLY INCREASING MOISTURE AND LESS MID/UPPER SUBSIDENCE ON FRIDAY
WILL LEAD TO A BIT MORE PRECIP COVERAGE WITH DAYTIME HEATING AND
SEABREEZE. DEEPER GULF MOISTURE STILL FCST TO ARRIVE THIS
WEEKEND...POSSIBLY PEAKING SUNDAY AND MONDAY. POPS MAY EVENTUALLY
NEED TO BE INCREASED TO THE LIKELY CATEGORY THOSE 2 DAYS BUT WILL
HOLD THEM AT 50% FOR NOW. SCATTERED MAINLY AFTERNOON AND EVENING
STORMS EXPECTED AGAIN TUE-THURS WITH LITTLE CHANGE IN OVERALL WX
PATTERN OTHER THAN SLIGHTLY LOWER PWS. H5 TROF/WEAKNESS STILL
ON THE TEXAS CHARTS THRU NEXT WEEK. MODEL CONSENSUS SHOWS A GRADUAL
SOUTH & WESTWARD SHIFT OF THE TROF TOWARD THE BIG BEND AREA BY THIS
TIME NEXT WEEK AS MID LEVEL RIDGE TRIES TO BUILD TO ITS NORTH.  47

&&

.MARINE...
IN THE SHORT TERM...OTHER THAN ISOLATED CONVECTION THAT MOVES OVER
THE BAY AND GULF WATERS...WINDS AND SEAS WILL REMAIN BELOW SCEC
CONDITIONS. BAY WINDS WILL NOT WAVER MUCH AND THESE 10-15 KNOT
RANGES WILL KEEP A LIGHT TO MODERATE CHOP ACROSS THESE WATERS OVER
THE NEXT COUPLE OF DAYS. GULF WATERS WILL SLOWLY TAPER OFF UNDER
THIS PERSISTENT ONSHORE FLOW. NOT MUCH CHANGE IN THE PATTERN AS
EASTERN WEAK HIGH PRESSURE TRIES TO GAIN CONTROL ACROSS THE NORTH
CENTRAL GULF...TRYING TO ERODE THIS CENTRAL U.S. WEAKNESS BETWEEN
THE TWO OCEANIC SUBTROPICAL HIGHS WHICH LOOKS TO LINGERS ON THROUGH
THE WEEKEND. WITH THAT BEING SAID...THE CHANCE FOR HOLIDAY WEEKEND
OFFSHORE PRECIPITATION STAYS HIGH ON THE CONFIDENCE METER.  31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  89  73  89  73 /  30  40  30  50  30
HOUSTON (IAH)              76  89  75  89  75 /  20  40  30  50  30
GALVESTON (GLS)            80  87  80  87  80 /  20  30  30  50  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 28, 2:40 AM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 AM CDT THU JUN 28 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
291100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
340 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO...FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS THREE THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

DEEP TROPICAL MOISTURE WILL MOVE INTO THE REGION DURING THE WEEKEND
AND INTO EARLY NEXT WEEK. A WEAK UPPER LEVEL TROUGH OF LOW
PRESSURE WILL PERSIST OVER TEXAS DURING THIS PERIOD. AN INCREASE
IN SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED. LOCALLY HEAVY
RAINFALL MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 135 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
June 28, 2:00 PM CST
Where
Walker County, 7 mi SSE of Huntsville
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
30.627, -95.525

Tree was downed across Interstate 45 and a power line. Tree was over the northbound lanes near Exit 109 while power was out at the Huntsville State Park for approximately 5 hours.

Thunderstorm Wind, Harris

When
June 28, 2:30 PM CST
Where
Harris County, (Iah)houston Intl Ar
Measured
56 kt (64 mph) estimated gust
Property damage
$70,000
Reported by
Other Federal Agency
Coordinates
29.980, -95.350

Strong thunderstorm winds picked up & threw debris into numerous vehicles at an airport parking lot. 17 vehicles had significant window damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39081, 38069.